Alert archive / Illinois / Small Craft Advisories in 2011
Small Craft Advisory 49, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at May 9, 2011, 9:33 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 9:33 AM CDT (14:33 UTC)
- Expired
- May 10, 2011, 10:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
964 WHUS73 KLOT 091433 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 933 AM CDT MON MAY 9 2011 LMZ743>745-092245- /O.NEW.KLOT.SC.Y.0049.110509T1433Z-110510T0200Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 933 AM CDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY FOR WIND...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CDT THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTHEAST. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BMD
4 follow-up statements
555 WHUS73 KLOT 092001 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 301 PM CDT MON MAY 9 2011 LMZ743>745-100200- /O.CON.KLOT.SC.Y.0049.000000T0000Z-110510T0200Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 301 PM CDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 9 PM CDT THIS EVENING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTHEAST. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BMD
062 WHUS73 KLOT 100149 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 849 PM CDT MON MAY 9 2011 LMZ743>745-100900- /O.EXT.KLOT.SC.Y.0049.000000T0000Z-110510T0900Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 849 PM CDT MON MAY 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT TUESDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CDT TUESDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTHEAST. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KJB
010 WHUS73 KLOT 100816 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 316 AM CDT TUE MAY 10 2011 LMZ743>745-101500- /O.EXT.KLOT.SC.Y.0049.000000T0000Z-110510T1500Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 316 AM CDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 10 AM CDT THIS MORNING. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 25 KT FROM THE SOUTHEAST. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KJB
156 WHUS73 KLOT 101508 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1008 AM CDT TUE MAY 10 2011 LMZ743>745-101615- /O.EXP.KLOT.SC.Y.0049.000000T0000Z-110510T1500Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 1008 AM CDT TUE MAY 10 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ BMD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at May 9, 9:22 AM CDT, 11 minutes earlier.
Area forecast discussion, May 9, 9:22 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 922 AM CDT MON MAY 9 2011 .DISCUSSION... 345 AM CDT THE UPPER FLOW PATTERN CONTINUES TO AMPLIFY THIS MORNING...EVOLVING INTO AND OMEGA TYPE BLOCK. THE MAIN FORECAST CHALLENGES WILL CENTER AROUND HOW WARM TEMPS WILL GO AND TIMING CHANCES FOR SHOWERS/THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. AN ADDITIONAL CHALLENGE WILL BE DETERMINING HOW QUICKLY THE PATTERN WILL PROGRESS LATER IN THE WEEK WHICH WILL BRING A PERIOD OF COOLER AIR RELATIVE TO WHAT WILL BE OBSERVED ACROSS MOST OF THE AREA OVER THE NEXT 2-3 DAYS WHEN IT DOES SHIFT. MORNING WATER VAPOR IMAGERY SHOWS A DEEP CLOSED UPPER LOW MOVING NORTHEASTWARD WELL OFF THE NORTHERN NEW ENGLAND COAST. RIDGING HAS BEEN AMPLIFYING TO THE WEST WITH AN AXIS OVER THE MISSISSIPPI RIVER VALLEY IN RESPONSE TO A LONGWAVE TROUGH OVER THE WESTERN U.S. WATER VAPOR ALSO SHOWS SEVERAL COMPACT SHORTWAVES EJECTING FROM THE BASE OF THE LONGWAVE TROUGH WHICH IS JUST WEST OF THE FOUR CORNERS REGION. AT THE SURFACE...HIGH PRESSURE RIDGING EXTENDS INTO THE GREAT LAKES FROM EASTERN CANADA WITH LOWER PRESSURES OBSERVED OVER THE HIGH PLAINS. TODAY...THE UPPER RIDGE AXIS WILL SHIFT SLIGHTLY EAST AND BE RIGHT OVERHEAD BY THIS AFTERNOON...AND REALLY BE OVERHEAD THROUGH MUCH OF TUESDAY AS WELL. CONVECTIVE CHANCES REMAIN VERY CHALLENGING. WITH THE RIDGE AXIS SHIFTING EASTWARD TOWARD THE AREA AN EXPANSIVE AREA OF WARM ADVECTION IS IN PLACE ALL ALONG THE MISSISSIPPI RIVER VALLEY. SEVERAL AREAS OF CONVECTION HAVE DEVELOPED OR ARE DEVELOPING IN THE WAA REGIME WITH ASSISTANCE FROM OTHER FORCING MECHANISMS. THE MOST NOTABLE IS AN MCS MARCHING ACROSS MINNESOTA. 850-300 MB THICKNESS PATTERN SUGGESTS THAT THIS CONVECTION WILL TREND MORE SOUTHEASTWARD WITH TIME THIS MORNING PROVIDED IT CAN BE SUSTAINED. THIS WOULD LIKELY TAKE IT JUST NORTH OF THE CWA BUT THIS WILL HAVE TO BE WATCHED. ANOTHER AREA OF CONVECTION IS DEVELOPING OR TRYING TO DEVELOP OVER MISSOURI. EXPANSIVE ACCAS FIELD OVER NORTHERN MISSOURI IS STARTING TO HAVE SOME RADAR RETURNS APPEAR WITH A BETTER DEVELOPED AREA OF CONVECTION TO ITS SOUTHWEST OVER SOUTHWEST MISSOURI. ALL OF THIS ACTIVITY SEEMS TO BE COINCIDENT WITH NOT ONLY THE WAA BUT ALSO A SHORTWAVE TROUGH WHICH SHORT TERM MODEL SOLUTIONS HAVE PICKED UP ON WITH VARYING DEGREES. THIS SHORTWAVE WILL CONTINUE NORTHEASTWARD AND CROSS THE AREA DURING THE MIDDLE PART OF THE DAY. IN TERMS OF LOCAL CONVECTIVE CHANCES...SURFACE BASED INSTABILITY WILL BUILD ACROSS THE SOUTHWESTERN QUARTER TO HALF OF THE AREA BY LATE AFTERNOON TO THE SOUTH AND WEST OF A WARM FRONTAL BOUNDARY. THIS MAY BE THE MOST FAVORED LOCATION FOR SHRA/TSRA DEVELOPMENT BUT A STRONG CAP WILL BE BUILDING IN WITH THE WARM SECTOR. THEREFORE DEVELOPMENT OF SURFACE BASED CONVECTION REMAINS A QUESTION MARK. SHEAR PROFILES WILL BE SUPPORTIVE OF SEVERE STORMS IF THEY CAN DEVELOP WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS BUT GIVEN THE PRESENCE OF A WARM FRONTAL BOUNDARY SURFACE BASED STORMS WOULD POSE AT LEAST SOME TORNADO THREAT AS WELL NEAR THE FRONT AS WELL. WILL INCLUDE CHANCE POPS FOR MUCH OF THE DAY WITH JUST ABOUT ANYWHERE FAVORED FOR THUNDER GIVEN THE WAA REGIME BUT AGAIN THE SHORTWAVE/WARM FRONT WOULD POSE THE BEST FOCUS. TEMPERATURE- WISE...ANOTHER MILD DAY IS IN STORE FOR MOST AREAS. HIGHS WILL WARM INTO THE UPPER 70S ACROSS THE SOUTH AND SOUTHWEST WITH PERHAPS A FEW 80 DEGREE READINGS POSSIBLE AS WELL. TEMPS WILL COOL AS YOU GO NORTHEAST WITH MID 70S FOR MUCH OF NORTHEAST IL AND NORTHWEST IN. LOW LEVEL WINDS WILL BE OFF THE LAKE ONCE AGAIN BUT HAVE A MORE SOUTHERLY COMPONENT SO LAKE COOLING SHOULD BE CONFINED MORE TO AREAS FROM CHICAGO NORTHWARD. TONIGHT AND TUESDAY...CONVECTIVE CHANCES TONIGHT LOOK TO BE DEPENDENT ON WHAT HAPPENS UPSTREAM WHERE CONVECTION IS EXPECTED TO DEVELOP. THICKNESS FIELDS SUPPORT A SOUTHEASTWARD MOVEMENT OF ANY ACTIVITY AND ASSUMING STORMS CAN BREAK OUT WEST AND NORTHWEST OF THE AREA WHERE BETTER INSTABILITY WILL BE THEY MAY RIDE SOUTHEASTWARD INTO THE AREA THIS EVENING/TONIGHT. THIS MAY BE THE BEST OPPORTUNITY FOR CONVECTION OVERALL OVER THE NEXT 24-30 HOURS. THE RIDGE WILL CONTINUE TO BE OVERHEAD TUESDAY WITH VERY WARM AIR IN PLACE ALOFT. THERE IS LITTLE IN THE WAY OF A FOCUS FOR THUNDER DEVELOPMENT WITHIN THE UNSTABLE ATMOSPHERE SO TUESDAY MAY END UP BEING A DRY DAY. TUESDAY WILL BE A VERY WARM DAY WITH 80S ACROSS MOST OF THE CWA THOUGH A 90 MAY BE POSSIBLE FAR SOUTHWEST. LAKE COOLING MAY BE MORE LIMITED WITH A GREATER SOUTHERLY WIND COMPONENT. AT THIS POINT THIS LOOKS MOST FAVORED TO AFFECT AREAS FROM CHICAGO NORTHWARD AND WOULD SUPPORT AFTERNOON TEMPS IN THE UPPER 60S TO AROUND 70...THOUGH IT IS POSSIBLE WARMER TEMPS COULD OCCUR DURING THE MORNING. WEDNESDAY THROUGH SUNDAY...MODEL FORECASTS OF THE UPPER FLOW PATTERN BEGIN TO DIFFER WEDNESDAY IN TERMS OF HOW FAST THE WESTERN TROUGH KICKS EASTWARD PUSHING THE RIDGE EASTWARD AS WELL. PREFER A SLOWER PROGRESSION GIVEN THE HIGH AMPLITUDE BLOCKING SET UP. THIS WOULD RESULT IN WEDNESDAY BEING SIMILAR TO TUESDAY WITH VERY WARM HIGHS AND LITTLE FOCUS FOR CONVECTION. HOWEVER...A SLIGHTLY FASTER SHIFT OF THE RIDGE WOULD SUPPORT A SOUTHWESTERLY UPPER FLOW ALOFT WITH POTENTIAL FOR A SHORTWAVE TO MOVE ACROSS TRIGGERING STORMS IN THE TROPICAL AIRMASS. THE UPPER TROUGH IS EXPECTED TO LIFT NORTHEASTWARD LATE IN THE WEEK. SURFACE PRESSURES WILL FALL ACROSS THE PLAINS AS THIS OCCURS WITH LOW PRESSURE LIFTING NORTHEASTWARD. THE GFS BRINGS THE TRACK OF PRECIPITATION INTO THE AREA THANKS TO THE QUICKER EASTWARD MOVEMENT OF THE RIDGE. THE ECMWF IS MORE SUBDUED WITH THE SHIFT OF THE RIDGE AND THEREFORE FURTHER WEST WITH THE TRACK OF THE LOW. THERE IS HOWEVER GENERAL AGREEMENT THAT THE UPPER LOW WILL CUTOFF AND MEANDER INTO THE FORECAST AREA FOR THE WEEKEND. THIS WILL BRING COOLER AND PROBABLY WETTER CONDITIONS WITH IT. MDB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * STRONG ESE WINDS DEVELOPING THIS MORNING CONTINUING THIS AFTERNOON.. * TSRA POSSIBLE THIS AFTERNOON.. * TSRA CHANCE CONTINUES TONIGHT...MAINLY LATE NIGHT HOURS.. * LOW LEVEL WIND SHEAR POSSIBLE TONIGHT.. * MVFR OR POSSIBLY IFR CIGS DEVELOPING OVERNIGHT INTO TUESDAY.. KREIN. //DISCUSSION...UPDATED 12Z... CHALLENGING FORECAST THIS MORNING AS FORECAST MODELS STRUGGLE WITH CONVECTIVE DEVELOPMENT IN RELATIVELY WEAKLY FORCED ENVIRONMENT. BASING FORECAST FOR THE FIRST 12 HOURS OF THE TAFS ALMOST ENTIRELY ON OBSERVATIONAL DATA AND THUS CONFIDENCE ISNT PARTICULARLY HIGH. WELL ORGANIZED MCS OVER SE MN SHOULD GRADUALLY WEAKEN THIS MORNING AS IT CONTINUES EASTWARD. SOME POTENTIAL DOES EXIST FOR THIS MCS TO TURN A BIT MORE SE AND TURN INTO THE STRONGER INSTABILITY THIS MORNING...BUT THIS IS LOOKING LIKE A LOW PROBABILITY GIVEN THE UPPER LEVEL WINDS TENDENCY TO PUSH IT MORE NORTHEAST. MORE LIKELY SCENARIO IS THAT IS WILL DISSIPATE OVER WISCONSIN LATER THIS MORNING. A SECOND...LESS ORGANIZED...MCS OVER MISSOURI WILL PUSH ENE AND INTO ILLINOIS THIS MORNING. WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH THAT SEEMS TO BE DRIVING THIS CONVECTION LIFTING NORTHEAST AND WHILE THUNDERSTORMS ARE PARTIALLY BEING DRIVEN BY WARM AIR ADVECTION...AM CONCERNED THAT THIS SHORTWAVE WILL BE ENOUGH TO KEEP TSRA GOING LONGER INTO THE DAY THAN WOULD TYPICALLY BE EXPECTED WITH NOCTURNAL STORMS. MODEL GUIDANCE NOT HANDLING THESE STORMS WELL AND THUS CONFIDENCE IS NOT HIGH...SO ONLY INCLUDED VCTS IN TAFS STARTING MIDDAY ONWARD FOR NOW. HOWEVER THINKING THAT THERE IS ABOUT 40-50% CHANCE OF THUNDERSTORMS AFFECTING THE TERMINALS AT SOME POINT THIS AFTERNOON WITH BEST CHANCES BETWEEN 18-22Z. AS MORNING GOES ON...MAY NEED TO HIT TSRA HARDER IN LATER TAF AMENDMENTS. STRONG ESE WINDS WILL DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON WITH GUSTS OF 25-30KT LIKELY. WINDS WILL SUBSIDE SOMEWHAT THIS EVENING THOUGH REMAIN MODERATELY GUSTY THIS EVENING...BUT WITH SHARP INVERSION FORECAST TO DEVELOP WITH 40KT LOW LEVEL JET COULD SEE PROBLEM DEVELOP WITH LLWS. OUTSIDE OF ANY TSRA SHOULD SEE VFR CONDITIONS THRU THIS EVENING...HOWEVER LOOKS LIKELY THAT LOW CLOUDS WILL DEVELOP OVERNIGHT. HAVE INTRODUCED SOME MVFR TOWARD SUNRISE AT ORD BUT EVEN THIS COULD BE A BIT OPTIMISTIC WITH IFR NOT OUT OF THE QUESTION. IZZI //ORD AND MDW CONFIDENCE...UPDATED 14Z... * MEDIUM-HIGH CONFIDENCE IN NO TSRA AT TERMINAL THRU 16Z.. * LOW-MEDIUM CONFIDENCE ON TSRA POTENTIAL THIS AFTERNOON.. * HIGH CONFIDENCE IN VFR THRU THIS EVENING OUTSIDE OF SHRA/TSRA.. * HIGH CONFIDENCE IN STRONG ESE WINDS TODAY.. KREIN. //OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z... TUESDAY NIGHT...MVFR CIGS POSSIBLE. WEDNESDAY AND THURSDAY...CHANCE OF TSRA OTHERWISE VFR. FRIDAY AND SATURDAY...CHANCE OF SHRA. MVFR CIGS POSSIBLE. SUNDAY...VFR. IZZI && .MARINE... 258 AM CDT A PROLONGED PERIOD OF EAST TO SOUTHEASTERLY WINDS WILL COMMENCE ACROSS THE LAKE BEGINNING THIS MORNING. LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL SPLIT INTO TWO SEPARATE LOWS. THE FIRST WILL TRACK TO THE NORTH ACROSS THE EASTERN DAKOTAS BY WEDNESDAY MORNING. THE SECOND COULD EJECT OUT ACROSS THE WESTERN GREAT LAKES BY THE END OF THIS WEEK. AS THE FIRST LOW LIFTS NORTHWARD TODAY AND TONIGHT...THE PRESSURE GRADIENT WILL STRENGTHEN LEADING TO GUSTY SOUTHEASTERLY WINDS ACROSS THE LAKE. DUE TO THE OFFSHORE COMPONENT...IT APPEARS MY INDIANA NEAR SHORE WATERS WILL BE FLIRTING WITH SMALL CRAFT ADVISORY CRITERIA LATER TODAY AND TONIGHT. IN ADDITION...MY NORTHEASTERN ILLINOIS WATERS WILL BE CLOSE TO ADVISORY CRITERIA LATER TONIGHT INTO TUESDAY AS THE SOUTHEASTERLY FETCH LEADS TO WAVES BUILDING...POTENTIALLY IN EXCESS OF 4 FEET. THE OTHER POTENTIAL CONCERNS WILL BE THE THREAT FOR SEVERAL WAVES OF THUNDERSTORMS THIS WEEK...AND ALSO THE THREAT FOR FOG ON TUESDAY/TUESDAY NIGHT AND POTENTIALLY ON WEDNESDAY. IT APPEARS AS 50+ DEW POINTS GET ADVECTED OVER THE COOL WATERS BENEATH THE MARINE INVERSION...THAT THE CONDITIONS WILL BE CONDUCIVE TO SOME FOG...POTENTIALLY DENSE IN SOME AREAS...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE LAKE. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 9, 5:32 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 532 AM CDT MON MAY 9 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 101045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 532 AM CDT MON MAY 9 2011 /632 AM EDT MON MAY 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE... LARGE HAIL TO HALF DOLLAR SIZE. DAMAGING WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA BUT THE GREATEST THREAT FOR THESE...AS WELL AS A MINIMAL THREAT FOR ISOLATED TORNADOES...WILL BE WEST OF A LINE FROM ROCKFORD TO JOLIET TO PAXTON THIS AFTERNOON AND THIS EVENING. DISCUSSION: WARM AIR MOVING IN ALOFT WILL SUPPORT A POTENTIAL FOR ELEVATED THUNDERSTORMS JUST ABOUT ANYWHERE AND JUST ABOUT ANYTIME TODAY INTO THIS EVENING. CONVECTION ONGOING OVER MISSOURI THIS MORNING BEING DRIVEN AT LEAST IN PART BY AN UPPER LEVEL TROUGH IN CONJUNCTION WITH THE INFLUX OF WARMER AIR. THIS ACTIVITY MAY CONTINUE THROUGH THE MORNING AND EXPAND IN COVERAGE AS IT MOVES NORTHEAST. THIS BETTER FOCUSED FORCING WILL REACH THE OUTLOOK AREA THIS AFTERNOON BRINGING A BETTER CHANCE FOR THUNDERSTORMS. AN ILL- DEFINED WARM FRONTAL BOUNDARY WILL THEN MOVE INTO SOUTHWESTERN PARTS OF THE OUTLOOK AREA THIS AFTERNOON. VERY WARM AIR ALOFT WILL BE IN PLACE BY THIS TIME ACTING AS A CAP FOR CONVECTIVE DEVELOPMENT OR AT LEAST SURFACE BASED CONVECTIVE DEVELOPMENT. ANY STORMS TODAY WILL HAVE THE ABILITY TO PRODUCE LARGE HAIL WITH DAMAGING WINDS A SECONDARY THREAT. AT THIS POINT THERE IS A LOW PROBABILITY FOR SURFACE BASED STORMS NEAR THE WARM FRONT LATER THIS AFTERNOON AND EARLY THIS EVENING WHICH WOULD BE NEEDED FOR TORNADO DEVELOPMENT SO THE TORNADO POTENTIAL IS VERY LIMITED. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP THIS EVENING TO THE NORTH AND WEST OF THE OUTLOOK AREA AND MAY DEVELOP INTO A COMPLEX OF STORMS THAT AFFECT THE AREA OVERNIGHT. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS. PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL THEN BE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY NIGHT THROUGH FRIDAY. STORMS MAY BE ABLE TO REACH SEVERE LEVELS WEDNESDAY AND THURSDAY. PORTIONS OF THE KANKAKEE RIVER IN INDIANA WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-101045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 532 AM CDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-101045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 532 AM CDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LARGE HAIL WILL BE POSSIBLE ACROSS FAR SOUTHERN LAKE MICHIGAN WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MDB
Nearby
Small Craft Advisories in Illinois, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.